MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115321
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with right inguinal hernia and umbilical hernia thereby underwent laparoscopic and open repair with implant of 3dmax (device 1) and ventralex mesh (device 2).Per op notes, ¿the defect in the umbilicus was identified with bowel.The bowel was reduced.A ventralex mesh (device 2) was placed and secured with sutures.On the right inguinal region, the hernia defect was identified and reduced.A 3dmax (device 1) was placed and secured with sutures.¿ (b)(6) 2020 - patient was diagnosed with recurrent umbilical hernia with pain, recurrent left inguinal hernia and bilateral inguinal pain thereby underwent robotic assisted laparoscopic repair with excision of ventralex mesh (device 2) and implant of 3dmax light (device 3).Per op notes, ¿omental adhesions to prior mesh (device 2) were lysed.The extruding prior mesh (device 2) was excised entirely.The recurrent defect was repaired primarily with sutures.On the left inguinal region, an indirect hernia sac was noted and reduced separated from the cord structures.The ilioinguinal, genitofemoral and femoral cutaneous nerves were noted and portions were removed.A 3dmax light (device 3) was placed and sutured.On the right inguinal region, pain in the distribution of the ilioinguinal and genitofemoral nerves.The prior mesh (device 1) was in good position.No evidence of recurrence.The ilioinguinal, genitofemoral, femoral cutaneous nerves were excised and sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.This mdr represents the 3dmax (device 1).Additional supplemental emdr was submitted to represent the ventralex (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24019072
Report Number1213643-2026-00018
Device Sequence Number10550103
Product Code FTL
UDI-Device Identifier00801741030765
UDI-Public(01)00801741030765(17)200428(10)HUZD1314
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Catalogue Number0115321
Device Lot NumberHUZD1314
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale